Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Blurriness, difficulty focusing in left eye, dimmer image than right eye. What's this problem ?

Hi. I am a nineteen year old girl who is nearsighted (-2.5 in both eyes). I have had a problem with my left eye for around 5 months. It s been feeling prickly and blurry. It also has trouble focusing, for example when I look at a computer screen it s only clear for one second and then it becomes blurry. I do not have this problem in my right eye (the right eye does not go blurry at all, even after many seconds). The other symptoms that I have been experiencing include that it seems to see a dimmer image than the right eye. The right eye is a clear, crisp image but the left is not. Also when I go from a light room into a dark room, or from a dark room into a light room, it feels like I m not receiving an image from my left eye. It s almost like a screen has been placed in front of it. I first noticed this after I accidentally sprayed some perfume into the left eye 5 months ago. However I have been to many doctors, optometrists, ophthalmologists and even had a CAT scan and apparently everything looks fine. The only thing that a doctor has said is that it could be dry... But eye drops don t seem to fix the problem. Recently when I put in my contacts, my left eye hurt so badly that I had to take them off. I am getting increasingly worried that I am going to have this problem forever and I was wondering what it could be a symptom of. After some research it sounds like a lazy eye? I would really appreciate your medical opinion. Thank you! (Also I don t know if this is relevant but sometimes it feels like my left eye sees higher than the right, in that the object I m looking at shifts slightly upwards when I close the right one. I don t think this is anything though as I had this tested too and I can t tell when both eyes are open).
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  682
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Dear Isabel ,Hi,I read your history of blurry vision in your left eye compared to right eye.First of all let me tell you that since you have started using glasses only 5 months back there is s chance that your lt eye is a lazy eye and rt is a dOminant one.Second, since you have difficulty in focusing on computers in a very short spam there are chances your lt eye may have dry eye syndrome due to which your cornea is getting dried and the images become hazy.It may be due to any cause but do rule meibomian gland dysfunction and blepheritis .A history of chemical injury with a perfume may also cause some subepithelial haze which may cause blurring.I can only suggest now to do a dry eye work up by an ophthalmologist and if that is all right and no subepithelial haze then you are suffering from amblyopia or lazy eye.In short do your vision test, dry eye work up,slit lamp examination and fundus examination...Use some lubricating drops till you show an ophthalmologist....TC ...dr Ajay shankar Kar
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor